Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Pregnant. Taking Doxyfol tablets. Having severe irritation in eyes and turned red. Having severe headache and giddiness. What to do?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5630 Questions
My wife XXXXX is in 3rd month of pregnancy and recently(from past 6 days) she has been taking the Doxyfol tablets as prescribed by the doctor however she is having severe irritation in the eyes and the eyes turned red. She is facing severe headache, & giddiness. Along with these tablets she is taking Fol 123(Folic Acid supplement). Earlier the prescription was susten 200mg and the same was replaced by Doxyfol
Posted Sun, 18 Aug 2013 in Pregnancy
Answered by Dr. Aarti Abraham 23 hours later
Thanks for writing to us.
Folic acid is a must for the first trimester of pregnancy, and should be taken without fail.
Doxyfol contains doxylamine plus pyridoxine combination, and is given for morning sickness / nausea and vomiting which is also common in the first trimester of pregnancy.
None of the two medications ( folic acid or doxyfol ) are generally responsible for the symptoms you describe.
Drowsiness and headache is a common side effect of the drugs, but not the eye symptoms.
For the other symptoms - redness of eyes and irritation along with headache and giddiness, your wife needs to get an Opthalmological checkup for her eyes.
She could be having conjunctivitis or a stye ( infections in the eye ).
Changes in refractory error also present in this way , and are very common in pregnancy.
You cannot stop taking folic acid , however if the nausea and morning sickness are not very troublesome, try and stop the Doxyfol tablets for some time.
Meanwhile, do get a proper Eye check up also done.
Take care, and please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Pregnant. Taking Doxyfol tablets. Having severe irritation in eyes and turned red. Having severe headache and giddiness. What to do? 3 hours later
Thanks for the advice, we will have the eye check up about continuing on Susten 200mg
Answered by Dr. Aarti Abraham 52 minutes later
Susten is progesterone , generally given only in the first trimester, unless there are risks such as chances of miscarriage, previous history of abortions, history of bleeding, pain, cramping etc.
If there are no such risk factors, there is no indication of continuing Susten.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor